Alert archive / Indiana / River Flood Warnings in 2018

River Flood Warning 247, NWS Indianapolis, IN

October 7, 20185 counties in Indiana

NWS Indianapolis, IN issued this river flood warning at Oct 7, 2018, 7:54 AM EDT for 5 counties in Indiana. It took effect at Oct 7, 2018, 8:00 AM EDT. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Oct 7, 2018, 7:54 AM EDT (11:54 UTC)
In effect from
Oct 7, 2018, 8:00 AM EDT
Expired
Oct 9, 2018, 6:00 AM EDT
In force
46 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Fountain County, IN, Parke County, IN, Tippecanoe County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 98 km from the middle of the area, began a volume at 11:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Lafayette (LAFI3). The gauge peaked at 12.52 ft at Oct 7, 2018, 11:00 PM EDT.

actionminormoderate101510/0710/0810/0910/10
Action stage
7 ft
Minor stage
11 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03335500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

708 
WGUS43 KIND 071154
FLWIND
Flood Warning
National Weather Service Indianapolis IN
754 AM EDT Sun Oct 7 2018

...The National Weather Service in Indianapolis has issued a Flood 
Warning for a portion of the following waterway in central and 
southern Indiana...

  Wabash River...

.Lowland flooding will develop on the Wabash River at and near 
Lafayette today in northwest Indiana, cresting tonight about one and 
a half feet above flood stage.  The river is expected to fall below 
flood stage Monday.  This flooding is a result of rainfall across 
the northern third of the state Saturday. Flooding will affect 
some country roads and a few river cabins.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC045-121-157-165-171-072353-
/O.NEW.KIND.FL.W.0247.181007T1200Z-181009T1000Z/
/LAFI3.1.ER.181007T1200Z.181008T0600Z.181008T2200Z.NO/
754 AM EDT Sun Oct 7 2018

The National Weather Service in Indianapolis has issued a 

* Flood Warning for 
  the Wabash River at Lafayette.
* until Tuesday morning.
* At 6:30 AM Sunday the stage was 10.7 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to 
  rise to near 12.4 feet by late tonight.  It will fall below flood 
  stage by Monday evening.
* At 12.0 feet...High water affects a few low river cabins and county 
  roads.

&&

LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
      4048 8688 4056 8673             

$$
4 follow-up statements
086 
WGUS83 KIND 071412
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1012 AM EDT Sun Oct 7 2018

...A Flood Warning continues for portions of the following waterways 
in Indiana...

  Wabash River...Wildcat Creek...



.Lowland flooding continues on the Wabash River and Wildcat Creek 
in and near Lafayette in northwest Indiana.  Flooding is 
expected to affect low agricultural land, local and county 
roads, and a few river cabins before ending by Monday.  This 
flooding is a result of rainfall across the northern third of the 
state Saturday.


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC045-121-157-165-171-081412-
/O.EXT.KIND.FL.W.0247.000000T0000Z-181009T0925Z/
/LAFI3.1.ER.181007T1215Z.181008T0600Z.181008T2125Z.NO/
1012 AM EDT Sun Oct 7 2018

The Flood Warning continues for
  The Wabash River at Lafayette.
* until late Monday night.
* At 9:46 AM Sunday the stage was 11.2 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 12.1 feet by late tonight then 
  begin falling. It will fall below flood stage Monday afternoon.
* At 12.0 feet...High water affects a few low river cabins and county 
  roads.

&&

LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
      4048 8688 4056 8673             

$$

INC157-080448-
/O.CON.KIND.FL.W.0248.000000T0000Z-181008T0448Z/
/LYTI3.1.ER.000000T0000Z.181007T1215Z.181007T2248Z.NO/
1012 AM EDT Sun Oct 7 2018

The Flood Warning continues for
  The Wildcat Creek near Lafayette.
* until late tonight.
* At 9:45 AM Sunday the stage was 10.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will continue to fall to below flood stage by this 
  evening.
* At 10.0 feet...Flooding of lowland areas in progress in portions of 
  Tippecanoe County.

&&

LAT...LON 4047 8645 4042 8681 4046 8689 4048 8687
      4045 8682 4050 8645             

$$
371 
WGUS83 KIND 080145
FLSIND
Flood Statement
National Weather Service Indianapolis IN
945 PM EDT Sun Oct 7 2018

...A Flood Warning continues for portions of the following waterway 
in central and western Indiana...

  Wabash River...

.Lowland flooding on the Wabash River has developed and is cresting 
at Lafayette and will develop at Covington and Montezuma early Monday 
morning, cresting Monday night within a foot above flood stage. The 
river is expected to fall below flood stage by Tuesday night in 
Montezuma. This flooding is a result of rainfall across the northern 
third of the state Saturday. 


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC045-121-157-165-171-090144-
/O.EXT.KIND.FL.W.0247.000000T0000Z-181009T1120Z/
/LAFI3.1.ER.181007T1215Z.181008T0600Z.181008T2320Z.NO/
945 PM EDT Sun Oct 7 2018

The Flood Warning continues for
  The Wabash River at Lafayette.
* until Tuesday morning.
* At  9:16 PM Sunday the stage was 12.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 12.5 feet by late tonight then 
  begin falling. It will fall below flood stage Monday evening.
* At 12.0 feet...High water affects a few low river cabins and county 
  roads.

&&

LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
      4048 8688 4056 8673             

$$

INC045-121-165-171-090144-
/O.CON.KIND.FL.W.0249.181008T0900Z-181010T0000Z/
/CVGI3.1.ER.181008T0900Z.181009T0000Z.181009T1200Z.NO/
945 PM EDT Sun Oct 7 2018

The Flood Warning continues for
  The Wabash River at Covington.
* from late tonight to Tuesday evening.
* At  8:45 PM Sunday the stage was 15.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tonight and continue to 
  rise to near 16.8 feet by Monday evening.  It will fall below flood
  stage by Tuesday morning.
* At 17.5 feet...Some low agricultural fields flood.  Backyard flood 
  of cottages a short distance north of U.S. Highway 136.  High water
  blocks land access to at least one residence.

&&

LAT...LON 4033 8709 4017 8737 3997 8739 3997 8745
      4020 8747 4040 8709             

$$

INC121-165-167-090144-
/O.CON.KIND.FL.W.0250.181008T0936Z-181010T1200Z/
/MTZI3.1.ER.181008T0936Z.181009T0600Z.181010T0000Z.NO/
945 PM EDT Sun Oct 7 2018

The Flood Warning continues for
  The Wabash River at Montezuma.
* from late tonight to Wednesday morning.
* At  8:45 PM Sunday the stage was 12.8 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tonight and continue to 
  rise to near 14.8 feet by late Monday night.  It will fall below 
  flood stage by Tuesday evening.
* At 14.0 feet...Several hundred acres of bottomlands along the right 
  bank from the mouth of Sugar Creek to northern edge of Montezuma 
  begin to flood.

&&

LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
      3985 8741 3997 8745             

$$
396 
WGUS83 KIND 081433
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1033 AM EDT Mon Oct 8 2018

...A Flood Warning continues for portions of the following waterway 
in central and western Indiana...

  Wabash River...

.Lowland flooding continues on the Wabash River from Lafayette 
through Montezuma. The crest is currently located at Covington and 
will approach Montezuma this evening. The river is expected to fall 
below flood stage by Tuesday evening at Montezuma. This flooding is 
a result of rainfall across the northern third of the state 
Saturday. 


Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC045-121-157-165-171-091000-
/O.EXT.KIND.FL.W.0247.000000T0000Z-181009T1000Z/
/LAFI3.1.ER.181007T1215Z.181008T0301Z.181008T2200Z.NO/
1033 AM EDT Mon Oct 8 2018

The Flood Warning continues for
  The Wabash River at Lafayette.
* until Tuesday morning.
* At 10:01 AM Monday the stage was 11.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will continue to fall to below flood stage by this 
  evening.
* At 12.0 feet...High water affects a few low river cabins and county 
  roads.

&&

LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
      4048 8688 4056 8673             

$$

INC045-121-165-171-091433-
/O.EXT.KIND.FL.W.0249.000000T0000Z-181009T1800Z/
/CVGI3.1.ER.181008T0915Z.181008T1800Z.181009T0600Z.NO/
1033 AM EDT Mon Oct 8 2018

The Flood Warning continues for
  The Wabash River at Covington.
* until Tuesday afternoon.
* At  9:45 AM Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 16.3 feet by this afternoon then 
  begin falling. It will fall below flood stage late tonight.
* At 16.0 feet...Low agricultural lands begin to flood.  Backyard 
  flooding of cottages on right bank starts a short distance upstream
  of gage.  Critical stage of Young-Neal Levee is reached. 

&&

LAT...LON 4033 8709 4017 8737 3997 8739 3997 8745
      4020 8747 4040 8709             

$$

INC121-165-167-091433-
/O.EXT.KIND.FL.W.0250.000000T0000Z-181010T0700Z/
/MTZI3.1.ER.181008T1003Z.181009T0000Z.181009T1900Z.NO/
1033 AM EDT Mon Oct 8 2018

The Flood Warning continues for
  The Wabash River at Montezuma.
* until late Tuesday night.
* At  9:45 AM Monday the stage was 14.3 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 14.6 feet by this evening then 
  begin falling. It will fall below flood stage Tuesday afternoon.
* At 14.0 feet...Several hundred acres of bottomlands along the right 
  bank from the mouth of Sugar Creek to northern edge of Montezuma 
  begin to flood.

&&

LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
      3985 8741 3997 8745             

$$
262 
WGUS83 KIND 090107
FLSIND
Flood Statement
National Weather Service Indianapolis IN
906 PM EDT Mon Oct 8 2018

...A Flood Warning continues for portions of the following waterway 
in western Indiana...

  Wabash River...

.Lowland flooding continues on the Wabash River from downstream of  
Lafayette through Montezuma. The crest is currently located at 
Montezuma and will crest at below flood stage at points downstream. 
The river is expected to fall below flood stage by Tuesday evening. 
This flooding is a result of rainfall across the northern third of 
the state Saturday. 

Precautionary/Preparedness Actions...

Motorists should never drive into flood water. Turn around and go 
another way. Keep children away from flooded areas. Recreational and 
agricultural interests should remain alert to changing river 
conditions.

For detailed flood information go to weather.gov/ind on the web and 
click on rivers and lakes.



INC045-121-157-165-171-090136-
/O.CAN.KIND.FL.W.0247.000000T0000Z-181009T1000Z/
/LAFI3.1.ER.181007T1215Z.181008T0301Z.181008T2032Z.NO/
906 PM EDT Mon Oct 8 2018

The Flood Warning is cancelled for
  The Wabash River at Lafayette.
* At  8:30 PM Monday the stage was 10.5 feet.
* Flood stage is 11.0 feet.
* Fell below flood stage at Mon 04:32 PM.
* Forecast...It will continue to fall.
* At 11.0 feet...Flooding of low agricultural land begins in western 
  part of Tippecanoe County.

&&

LAT...LON 4054 8670 4040 8688 4033 8709 4040 8709
      4048 8688 4056 8673             

$$

INC045-121-165-171-091900-
/O.EXT.KIND.FL.W.0249.000000T0000Z-181009T1900Z/
/CVGI3.1.ER.181008T0915Z.181008T2115Z.181009T0700Z.NO/
906 PM EDT Mon Oct 8 2018

The Flood Warning continues for
  The Wabash River at Covington.
* until Tuesday afternoon.
* At  8:45 PM Monday the stage was 16.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will continue to fall to below flood stage by late 
  tonight.
* At 16.0 feet...Low agricultural lands begin to flood.  Backyard 
  flooding of cottages on right bank starts a short distance upstream
  of gage.  Critical stage of Young-Neal Levee is reached. 

&&

LAT...LON 4033 8709 4017 8737 3997 8739 3997 8745
      4020 8747 4040 8709             

$$

INC121-165-167-100105-
/O.EXT.KIND.FL.W.0250.000000T0000Z-181010T1108Z/
/MTZI3.1.ER.181008T1003Z.181009T0600Z.181009T2308Z.NO/
906 PM EDT Mon Oct 8 2018

The Flood Warning continues for
  The Wabash River at Montezuma.
* until Wednesday morning.
* At  8:45 PM Monday the stage was 14.7 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...It will rise to near 14.8 feet by late tonight then 
  begin falling. It will fall below flood stage Tuesday evening.
* At 14.0 feet...Several hundred acres of bottomlands along the right 
  bank from the mouth of Sugar Creek to northern edge of Montezuma 
  begin to flood.

&&

LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
      3985 8741 3997 8745             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 7, 6:31 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 7, 6:31 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
631 AM EDT Sun Oct 7 2018

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 213 AM EDT Sun Oct 7 2018

A frontal boundary across Central Indiana is expected to push
north to the Great Lakes today. This in combination with warm and
humid air in place across Indiana will once again lead to
scattered showers and storms...particularly close to the frontal
Boundary.

The front will reach the Great Lakes on Monday...and warm and
humid southerly flow will remain across Central Indiana to start
the work week. Although an isolated shower or storm cannot be
ruled out...chances for rain on monday will be lesser as the
frontal boundary will be much farther north.

Limited shower and storms chances will persist until mid week with
the warm and humid air mass in place. On Wednesday a cold front
will push across Central Indiana. Cooler and dry weather is
expected to arrive late in the work week along with high pressure
from the upper midwest.

&&

.NEAR TERM /Today/...

Issued at 213 AM EDT Sun Oct 7 2018

Water vapor imagery shows a plume of tropical moisture stretching
from Texas across Missouri to Illinois and NW Indiana. Radar
showed a frontal boundary in place across Central Indiana....from
just south of HUF to north of IND toward Muncie and Winchester.
Radar also showed scattered showers along the north side of the
front...near LAF and OKK. Surface analysis showed a broad high
pressure system east of the middle Atlantic States and another
High over Ontario. A Frontal Boundary was stretched between the
two highs stretching from NY State to Indiana to SW Missouri and
Oklahoma.

The GFS and NAM both suggest the ridge axis with the high
pressure system to the east will pivot north today...pushing the
frontal boundary back north toward the Great Lakes. In the
meantime...the warm and humid air mass along with convergence
near the surface front...not to mention the plume of tropical
moisture not far off to the northwest will continue to create
favorable conditions for isolated showers and storms across
Central Indiana through the day. Forecast soundings once again
show steep lapse rats this afternoon along with pwats near 1.4 and
CAPE over 1400 J/KG and attainable convective temperatures. Thus
will continue to trend pops at or above the forecast builder
blends again today...particularly in the NW parts of the forecast
area...closest to the front and the tropical plume. Will trend
highs today at or above the forecast builder blends given the
expected warm and humid air mass in place.

&&

.SHORT TERM /Tonight through Tuesday Night/...

Issued at 213 AM EDT Sun Oct 7 2018

Th GFS and NAM show the warm front surging northward to the Great
Lakes tonight...and the toward Lake Superior and Ontario on
Monday Night and Tuesday. Forecast soundings tonight through
Monday begin to dry out as the models push the plume of tropical
moisture to the west farther northwest of Indiana...allowing some
mid level dry air to arrive. PWAT dry out somewhat...but CAPE
still remains available with steep lapse rates available. However
our other triggering dynamics...the tropical plume and surface
boundary will be gone. Thus from Tonight through Monday Night...an
isolated diurnal shower cannot be ruled out...but coverage should
be rather limited should any occur. Given the warm and humid air
mass expected...will trend temps warmer than the forecast builder
blends.

NAM and GFS suggests a new surge of tropical moisture pushing
toward Indiana out of the gulf on Tuesday. The NAM appears rather
quick with this feature...while the slower GFS seems preferable
and a bit more reasonable here. Still Forecast soundings show some
significant increases in moisture on Tuesday and Tuesday night.
Still little in the way of upper support looks to arrive. Thus
with low confidence will include some pops chances on Tuesday and
Tuesday Night...as moisture increases.

&&

.LONG TERM /Wednesday through Saturday/...
Issued at 237 AM EDT Sun Oct 7 2018

Ensembles in fairly good agreement with the overall weather pattern
during this period. Significant short wave energy expected to pass
through the Midwest early in the period. In the wake of this system,
broad troughing expected to develop over the eastern parts of the
country by next weekend.

Will continue with high PoPs for Wednesday and Wednesday night to
cover the passage of the upper trough and surface cold front. Drier
conditions expected for Thursday into Friday as the upper trough
moves off to the east.

Ensembles in better agreement today regarding the timing of the next
disturbance, which is progged to move through the area in the Friday
night to Saturday morning time frame. Will go with chance PoPs in
those periods.

&&

.AVIATION /Discussion for the 071200Z TAFS/...
Issued at 630 AM EDT Sun Oct 7 2018

Appears from satellite fog products and surface observations that
the southern end of the LIFR conditions has stalled out over the
past hour or so. Short term model data suggests this area of low
conditions will dissipate from the south after sunrise as the
shallow frontal zone mixes out, but it may not occur in the KLAF
area until closer to the midday hours. Models do not have a good
handle on the shallowness of the front, so confidence in lower
than normal as to how fast things will mix out.

Otherwise, widely scattered convection may develop by the mid
afternoon hours in the vicinity of the terminals near the
retreating frontal zone, and possibly near a mid level vorticity
center drifting out of the Missouri/Arkansas area. CB bases
020-030.

Light surface winds early this morning will gradually become
200-220 degrees at 9-12 kts this afternoon. Lower confidence in
the wind forecast late today, especially at KLAF, due to
questions revolving around frontal position.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Puma
NEAR TERM...Puma
SHORT TERM...Puma
LONG TERM....JAS
AVIATION...JAS
Hazardous weather outlook, Oct 7, 6:41 AM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
641 AM EDT Sun Oct 7 2018

INZ021-028>031-035>049-051>057-060>065-067>072-081045-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
641 AM EDT Sun Oct 7 2018

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Areas of Dense fog are possible. Isolated showers and
thunderstorms are possible today and this evening across Central
Indiana.

Hazards: Fog reducing visibilities to less than 1/4 of a mile. Lightning,
gusty winds and brief heavy rainfall.

Timing: Fog through 900 AM. Storm hazards through 900 PM.

Discussion: A front will move north across Central Indiana today.
A few showers and storms may develop through the day as the front
pushes north.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Outlook: Thunderstorms will be possible at times for all or parts of
the area on Tuesday and Wednesday. While gusty winds...heavy
rainfall and lightning will be possible with thunderstorms...severe
storms are not expected at this time.

Discussion:A strong cold front will push toward and cross Central
Indiana on Tuesday and Wednesday. This will bring a return of showers
and thunderstorms to Central Indiana. The front should finally shift
east of the area late week with cooler temperatures arriving.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 6:37 AM EDTDense Fog AdvisoryINDBoone, Carroll, Clay, Clinton, Delaware, Fountain and 19 more2 hr
Oct 7, 10:08 AM EDTRiver Flood WarningINDTippecanoe11 hr

Nearby

River Flood Warnings in Indiana, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.